Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at May 13, 2009, 1:24 AM CDT for Coleman County, Runnels County, Texas. It was in force for 96 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 1:24 AM CDT (06:24 UTC)
- Expired
- May 13, 2009, 3:00 AM CDT
- In force
- 96 min
- Issued by
- NWS San Angelo, TX
Counties Coleman County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 1:32 AM CDT | NON-TSTM WND DMG | Ballinger, TX | A FEW POWER LINES AND A LARGE TREE WERE BLOWN DOWN IN BALLINGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3526 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 130624 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 124 AM CDT WED MAY 13 2009 ...HIGH WIND WARNING IN EFFECT FOR THE SOUTHERN HALVES OF RUNNELS AND COLEMAN COUNTIES... TXZ066-139-130800- /O.NEW.KSJT.HW.W.0006.090513T0624Z-090513T0800Z/ RUNNELS-COLEMAN- INCLUDING THE CITIES OF...BALLINGER...WINTERS...COLEMAN 124 AM CDT WED MAY 13 2009 ...HIGH WIND WARNING IN EFFECT FOR THE SOUTHERN HALF OF RUNNELS AND SOUTHERN HALF OF COLEMAN COUNTIES... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. STRONG AND POTENTIALLY DAMAGING WINDS WILL OCCUR ACROSS THE SOUTHERN HALF OF RUNNELS COUNTY AND SOUTHERN HALF OF COLEMAN COUNTY... THROUGH 3 AM. SOUTH WINDS WILL GUST TO 60 MPH OR MORE AT TIMES ACROSS THOSE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at May 13, 12:17 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 13, 12:17 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1217 AM CDT WED MAY 13 2009 .DISCUSSION... 06Z AVIATION DISCUSSION TO FOLLOW. && .AVIATION... GUSTY WINDS ACROSS SJT WILL TAPER DOWN OVER THE NEXT COUPLE OF HRS AS STORMS MOVE OUT. LINE EXTENDS DOWNWARD TO JUST W OF SOA. VELOCITY ON RADAR NOT LOOKING AS IMPRESSIVE AS YOU GO S FROM HERE...BUT SOME GUSTY WINDS ARE POSSIBLE. STORMS DECAYING AS THEY MOVE EWD ACROSS I-10 CORRIDOR. ADDED IN TSTMS SRN TERMINALS AS STORMS PROGRESS. GUSTY WINDS EXPECTED DURING THE DAY TODAY. COULD GET SOME LOW CIGS FOR A FEW HRS THIS AM BEHIND STORMS WITH SOME BR. 11 && .PREV DISCUSSION... /ISSUED 1122 PM CDT TUE MAY 12 2009/ DISCUSSION... UPDATED ZONES/GRIDS TO REMOVE SVR TSTM WATCH AND ADJUST POPS ACCORDINGLY. TSTMS MOVING ACROSS NRN EDWARDS PLATEAU AND CONCHO VALLEY. HAIL THREAT DIMINISHING AS WE MOVE THROUGH THE NIGHT. 11 PREV DISCUSSION... /ISSUED 628 PM CDT TUE MAY 12 2009/ DISCUSSION... UPDATED ZONES/GRIDS TO ACCOUNT FOR WATCH 290 IN EFFECT ALONG AND W OF A LINE FROM ROBY TO NOLAN TO SAN ANGELO TO OZONA. MAIN THREATS HAIL AND STRAIGHT LINE WINDS. 11 PREV DISCUSSION... /ISSUED 602 PM CDT TUE MAY 12 2009/ DISCUSSION... /SEE BELOW FOR 00Z AVIATION TAF DISCUSSION/ AVIATION... THUNDERSTORMS IN THE PERMIAN BASIN MOVING NE THIS AFTERNOON. WILL MONITOR...BUT MOST OF THE STORMS WILL LIKELY STAY WEST OF THE KSJT AND KABI TERMINALS THIS EVENING...SO ONLY INCLUDED A MENTION VCTS AT KSJT. 850 MB LLJ PICKS UP TO AROUND 45 KTS... 4-5Z TONIGHT...BUT WITH SOUTH SURFACE WINDS STRONG AND GUSTY DID NOT ADD LLWS AT THIS TIME. OCCASIONAL MVFR STRATUS LIKELY WEDNESDAY MORNING AT KJCT...KBBD...AND KSOA AS GULF MOISTURE ADVECTS NORTHWARD. PREV DISCUSSION... /ISSUED 338 PM CDT TUE MAY 12 2009/ SHORT TERM... DRY LINE HAS SHARPENED UP THIS AFTERNOON TO THE WEST OF THE CWA...AND IS CURRENTLY BULGING TO THE EAST ACROSS THE PERMIAN BASIN...TRANS PECOS AREA TO THE WEST OF THE CONCHO VALLEY. EAST OF THE DRY LINE... DEW POINT VALUES ARE IN THE 60 TO 65 DEGREE RANGE WITH TEMPERATURES IN THE LOWER 90S. CAPE VALUES HAVE INCREASED TO BETWEEN 2000 AND 3000 J/KG ACROSS THE CWA EAST OF A LINE FROM SWEETWATER TO OZONA. THERE IS ALSO A SHORTWAVE MOVING EAST ACROSS SOUTHWEST TEXAS THAT MAY HELP INITIATE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AT THE MOMENT...0-6KM BULK SHEAR IS NOT THAT IMPRESSIVE...BETWEEN 10 AND 20 KNOTS...BUT THIS IS EXPECTED TO IMPROVE AS THE LLJ INCREASES THIS EVENING. CAN SEE MORE VIGOROUS CU DEVELOPING OVER THE DAVIS MTNS AT THIS TIME...SO THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR WEST AND MOVE INTO OUR AREA LATE THIS AFTERNOON AND EVENING. GIVEN THE AMOUNT OF INSTABILITY AVAILABLE...IF THUNDERSTORMS DEVELOP...THEY WILL LIKELY INCREASE TO SEVERE LEVELS QUICKLY... WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. SO...HAVE GONE AHEAD WITH CHANCE POPS FOR THE WESTERN 1/3 OF THE CWA...AND INSERTED SEVERE WORDING. EXPECT THUNDERSTORMS TO DISSIPATE TONIGHT AS DAYTIME HEATING AND INSTABILITY IS LOST...SO HAVE REDUCED POPS AFTER 06Z TONIGHT. SOME OF THE CONVECTION MAY BE ABLE TO CONTINUE AS THE LLJ INCREASES...SO HAVE LEFT SOME SLIGHT CHANCE POPS IN ACROSS THE NORTHERN EDWARDS PLATEAU. WILL HAVE ANOTHER WARM DAY TOMORROW WITH BREEZY CONDITIONS AS A SFC LOW DEVELOPS OVER THE TX PANHANDLE REGION. HIGHS WILL AGAIN BE IN THE 90 TO 95 DEGREE RANGE WITH SOUTH WINDS FROM 15 TO 25 MPH AND GUSTS OVER 30 MPH. 20 LONG TERM... UPPER LEVEL WEST-SOUTHWEST FLOW WILL CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH THE END OF THE WEEK. ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS WEDNESDAY NIGHT AND THURSDAY...BEFORE STALLING OUT ALONG A BROWNWOOD TO OZONA LINE. THERE WILL BE A SLGT CHC OF TSTMS ACROSS THE BIG COUNTRY WEDNESDAY NIGHT. SURFACE BOUNDARY WILL BE IN THE AREA THURSDAY ALONG WITH SOME WEAK UPPER LEVEL SUPPORT. WILL GO WITH SLGT CHC TO CHC POPS ACROSS THE CWFA ON THURSDAY. ALSO...SBCAPES OF 1500 TO 2500 J/KG AND 0-6KM BULK SHEAR VALUES OF 25 TO 30 KNOTS MAY RESULT IN A FEW SEVERE STORMS THURSDAY. SURFACE FRONT MOVES BACK NORTH FRIDAY WITH SOUTHERLY FLOW RETURNING TO THE CWFA. THIS WILL HELP WARM HIGH TEMPERATURES INTO THE UPPER 80S TO LOWER 90S. ISOLATED STORMS MAY FIRE ALONG DRY LINE AND MOVE INTO THE WESTERN CWFA FRIDAY AFTERNOON AND EVENING...WILL GO WITH SLGT CHC POPS. THE NEXT COLD FRONT WILL SOUTH ACROSS WEST CENTRAL TEXAS THIS WEEKEND...ALONG WITH WEAK UPPER LEVEL WEST-NORTHWEST FLOW. THE GFS IS MUCH LIGHTER WITH QPF AMOUNTS...THEN THE ECMWF ACROSS WEST CENTRAL TEXAS. THE QPF AMOUNTS WILL PROBABLY BE HEAVIER THAN THE GFS. WILL GO WITH CHC POPS ACROSS THE BIG COUNTRY SATURDAY...ENTIRE CWFA SATURDAY NIGHT...AND SOUTHERN CWFA SUNDAY. TEMPERATURES WILL BE COOLER OVER THE WEEKEND DUE TO CLOUD COVER AND RAIN CHANCES. LOOKS LIKE DRY WEATHER FOR EARLY NEXT WEEK AS UPPER LEVEL 500 MB HEIGHTS SLOWLY BUILD AND SOUTHERLY FLOW RETURNS. 21 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 84 66 88 65 / 20 30 10 10 20 SAN ANGELO 69 87 68 89 68 / 10 20 10 10 20 JUNCTION 70 89 68 87 68 / 10 30 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 12, 3:53 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 353 PM CDT TUE MAY 12 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 353 PM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT... GENERALLY ALONG AND WEST OF A LINE FROM THROCKMORTON... TO COLEMAN... TO SONORA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ROUGHLY WEST OF A LINE FROM SWEETWATER TO OZONA. THE MAIN HAZARDS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND. A FEW STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING.
In the hours before
Special weather statement, May 12, 7:32 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 732 PM CDT TUE MAY 12 2009 TXZ076-130115- CROCKETT TX- 732 PM CDT TUE MAY 12 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT FOR CROCKETT COUNTY... AT 728 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER CENTRAL PECOS COUNTY...OR ABOUT 7 MILES NORTHEAST OF BAKERSFIELD...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN CROCKETT COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS.
Special weather statement, May 12, 8:42 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 842 PM CDT TUE MAY 12 2009 TXZ049-130245- FISHER TX- 842 PM CDT TUE MAY 12 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT FOR FISHER COUNTY... AT 841 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 14 MILES WEST OF LONGWORTH...OR ABOUT 13 MILES NORTH OF ROSCOE...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROBY BY 910 PM CDT MCCAULLEY BY 925 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. 04
Special weather statement, May 12, 8:46 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 846 PM CDT TUE MAY 12 2009 TXZ098-130245- HASKELL TX- 846 PM CDT TUE MAY 12 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT FOR HASKELL COUNTY... AT 846 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 24 MILES WEST OF ROCHESTER...OR ABOUT 19 MILES EAST OF JAYTON...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROCHESTER BY 925 PM CDT OBRIEN BY 930 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 04
Special weather statement, May 12, 9:08 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 908 PM CDT TUE MAY 12 2009 TXZ076-130245- CROCKETT TX- 908 PM CDT TUE MAY 12 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT FOR CROCKETT COUNTY... AT 906 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 25 MILES WEST OF THE INTERSECTION OF I-10 AND HIGHWAY 290...OR ABOUT 11 MILES NORTHWEST OF SHEFFIELD... MOVING EAST AT 20 MPH. THIS STORM WAS MOVING SOUTHEAST ALONG INTERSTATE 10...AND MAY MOVE INTO CROCKETT COUNTY AROUND 930 PM. LOOK OUT FOR POSSIBLE WARNINGS FOR CROCKETT COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. 04
Special weather statement, May 12, 11:14 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1114 PM CDT TUE MAY 12 2009 TXZ071-072-130515- TOM GREEN TX-IRION TX- 1114 PM CDT TUE MAY 12 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT FOR TOM GREEN AND IRION COUNTIES... AT 1102 PM CDT...THUNDERSTORMS WITH STRONG GUSTY WINDS TO 50 MPH ARE INDICATED BY RADAR FROM MERTZON TO SAN ANGELO AND GRAPE CREEK. THESE STORMS ARE MOVING EAST AT 30 MPH. 04
Special weather statement, May 13, 12:41 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1241 AM CDT WED MAY 13 2009 TXZ065-066-072-073-139-154-130645- COKE TX-RUNNELS TX-COLEMAN TX-TOM GREEN TX-CONCHO TX-MCCULLOCH TX- 1241 AM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT FOR COKE... RUNNELS...COLEMAN...TOM GREEN...CONCHO AND MCCULLOCH COUNTIES... AT 1230 AM CDT...STRONG WINDS...WITH GUSTS OF 50 TO 60 MPH...WERE OCCURRING NEAR THE NORTHERN EDGE OF AN AREA OF THUNDERSTORMS... ACROSS THE NORTHERN HALF OF TOM GREEN COUNTY COUNTY AND SOUTHERN COKE COUNTY. THE AREA OF THUNDERSTORMS EXTENDED FROM SAN ANGELO SOUTH TO SONORA. AS THIS AREA OF THUNDERSTORMS MOVES EAST...THE STRONG WINDS WILL ALSO DEVELOP TO THE EAST. EXPECT THE STRONG WINDS TO OCCUR ACROSS THE SOUTHERN HALF OF RUNNELS AND NORTHERN CONCHO COUNTIES BETWEEN 1230 AM AND 130 AM. STRONG WINDS WILL LIKELY DEVELOP FARTHER TO THE EAST INTO SOUTHERN COLEMAN AND NORTHERN MCCULLOCH COUNTIES BETWEEN 130 AM AND 230 AM. IF THE WINDS BECOME HIGHER THAN CURRENTLY EXPECTED...A HIGH WIND WARNING WILL NEED TO BE ISSUED. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 26 min |
| May 12, 7:57 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 33 min |
| May 13, 10:23 AM CDT | Lake Wind Advisory | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 6 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.